Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 1, 2004

Diagnosis and Symptoms, Other

Question from Eastland, Texas, United States:

I am taking several prescription medications and wonder if they could be making my tests for glucose high. I take xanax, librax, marinol, coreguard, protonix, and have been taking amoxicillin for a week for an upper respiratory infection. My fasting blood sugar was 150 mg/dl [8.3 mmol/L] and went to 188 mg/dl after eating [10.4 mmol/L]. I have an appointment for blood work tomorrow. I was wondering if one or more of these could make my level high. I have felt tired and cannot sleep at night.

Answer:

None of the medications you mentioned are really known to increase blood sugars markedly. I would add that any infection for which you might be using an antibiotic could raise the blood sugars.

JTL